Alert archive / Vermont / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 31, 2000, 12:58 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 12:58 PM EDT (16:58 UTC)
- Expired
- Jul 31, 2000, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 107 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 311701 FFWBTV VTC021-027-312000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1258 PM EDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RUTLAND COUNTY IN VERMONT WINDSOR COUNTY IN VERMONT * UNTIL 400 PM EDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL ACROSS RUTLAND AND WINDSOR COUNTIES OF SOUTH CENTRAL VERMONT EARLY THIS AFTERNOON. SPOTTERS HAVE REPORTED STREAMS AND RIVERS AT OR NEAR BANKFULL...WITH PONDING OF WATER IN YARDS AND FIELDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 5OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:00 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 31, 11:00 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1100 AM EDT MON JUL 31 2000 A VERY WET MORNING ACRS PORTIONS OF FA. RADAR ESTIMATES OF 3 TO 5 INCHES PAST 24 HRS IN PARTS OF RUTLAND/WINDSOR CTYS...SPOTTER REPORTS OF 2 TO 3 INCHES OVRNGT/EARLY TDY WITH MAINY STREAMS AND SMALLER RIVERS AT OR NEAR BANKFULL. THUS FLASH FLOOD WARNINGS FOR THOSE 2 CTYS. RAIN CONTINUES TO TRAIN FROM ONTARIO ACRS ADRNDKS INTO SC VT...ALTHO CVRG AND INTENSITY OF PCPN HAS DIMINISHED SLIGHTLY PAST COUPLE OF HRS. WEAK BOUNDARY INCHING NORTH INTO FA THE MAIN FOCUS OF PCPN. THIS BNDRY SEPARATING DWPTS IN LOW 60S NORTH FROM REAL JUICY AIR WITH DWPTS IN LOW 70S IN SRN NY/PA. HAVE RESTRUCTURED ZONE GROUPINGS A BIT TO ACCOUNT FOR LWR POPS FAR NORTH AND CATEGORICAL POPS SOUTH. HAVE LOWERED MAX TEMPS A BIT FOR ZONES WITH HIR POPS. .BTV...NONE RJS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:07 AM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 4 hr |
Nearby
Flash Flood Warnings in Vermont, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.